Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat and Mucus in stool
Apr 30, 2009

I know...It's gross, but when it comes to medical care I loose all humility. I've been HIV positive since 1999 My current cd4 is 1349 (no, really), any my VL is undetectable and has been ever since I started taking Trizivir BID and Viread Qhs. I've been on this cocktail for the better part of 8 years. I was on the seperate components of trizivir long before they came out with the combo pill (thank god for small miracles). Anyway, the side effect (if any) are relatively benign, not much nausea, diarreha, no hypersensitiviy reaction from the trizivir. I'm also diagnosed with chrohns disease, Degenerative disc disease, Bipolar, Anxiety disorder, Chronic Pain, and take a number of other medications: Phenergan and Compazine and Marijuana for nausea and appetite, Lortab 10/500 and Fentanyl TD 50mcg/hr. Effexor XR, 75mg QD, Trazodone 100-300mg qhs for sleep, Xanax 1mg TID for anxiety, Evoxac (for dry mouth, eyes, mucus membranes), Flexeril 10mg qhs, Lisinopril 10mg for BP,Protonix EC 40mg BID, Zantac 150-300mg PRN, Albuterol IHN, Sudafed 60mg BID, Zyrtec 10mg QD....I know what you're thiniking...overmedicated, but not really, I cut at least 5 or 6 meds out because they were just totally unnecessary...Seroquel, Depakote, Neurontin, Imitrex...Then I was overmedicated, and the meds I've been on now I've been on for a while, so I don't think the number of meds or the doseage is inappropriate for someone with the health problems that I have....Anyway, My question is: What makes fat (grease) and mucus pass in your stool. I know that mucus is probably from the chrohns, I saw the colonoscopy video (YUK, ulcers and lots of red inflamation and mucus) and I know how my gut feel like sometimes...actually feels just like it looks. I know that's almost an impossible question to answer due to the number of medications, but do any of them stand out that would do that, or it that just the way my bowel works (or doesn't), whichever the case my be...Thank you for providing this valuable service for the HIV/AIDS community. We are very fortunate to have specialitst such as yourselfs to answer questions, Seems like any more that's all I have are questions, I've practially become a specialist in my own right, I've spent 1000's of dollars on medical books and can actually read and understand them, but I always consult with my doc just to be sure. She is amazed at how much I know, I just believe that you have to be an informed patient and medical consumer, and be your own advocate, and the more you know the better you are....Thanks so much...Ray Webster

Response from Dr. Henry

wow-tough to add much to that considering what all you have been through. Certainly some patients in your situation can develop some degree of either fast gut transit and/or fat malabsorption. Have you had a fecal fat analysis to actually quantitate amount of fat in stool. Lactose or gluten intolerance can further complicate the picture in some patients. I have had some patients with your assortment of problems get better either with diet manipulations (such as macrobiotics and active yogurt/high fiber) or empiric use of pancreatic enzymes as options to consider if not already tried. KH



Previous
muscle spasms in hands and legs
Next
Bell fat and breasts inlargement

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement